×

zbMATH — the first resource for mathematics

Permanence and stability of an age-structured prey-predator system with delays. (English) Zbl 1187.34110
Summary: We consider the following plausible age-structured prey-predator interaction model:
\[ \begin{aligned} & \frac{dx_j(t)}{dt}=\alpha x(t)-\gamma x_k(t)-\alpha e^{\gamma \tau}x(t-\tau),\\ & \frac{dx(t)}{dt}=\alpha e^{-\gamma\tau}x(t-\tau)-\mu_1x(t)-mx^2(t)-\beta x(t)y(t),\\ & \frac{dy(t)}{dt}=b\beta x(t-\sigma)y(t-\sigma)-\mu_2y(t)-\omega y^2(t),\end{aligned} \tag{1} \]
where \(x_j(t)\) and \(x(t)\) represent, respectively, the juvenile and adult prey densities at time \(t\); \(y(t)\) represents the predator density at time \(t, \alpha,\mu_1,\gamma,\mu_2,\beta,\tau,\sigma,m\) and \(\omega\) are positive constants.
Mathematical analysis of the model equations with regard to boundedness of solutions, permanence, and stability is performed. By using the persistence theory for infinite-dimensional systems, sufficient conditions for the permanence of the system are obtained. By constructing suitable Lyapunov functions and using an iterative technique, sufficient conditions are also obtained for the global asymptotic stability of the positive equilibrium of the model.

MSC:
34K60 Qualitative investigation and simulation of models involving functional-differential equations
34K12 Growth, boundedness, comparison of solutions to functional-differential equations
34K20 Stability theory of functional-differential equations
92D25 Population dynamics (general)
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] B. S. Goh, “Global stability in two species interactions,” Journal of Mathematical Biology, vol. 3, no. 3-4, pp. 313-318, 1976. · Zbl 0362.92013 · doi:10.1007/BF00275063
[2] A. Hastings, “Global stability of two-species systems,” Journal of Mathematical Biology, vol. 5, no. 4, pp. 399-403, 1978. · Zbl 0382.92008
[3] J. M. Cushing, “Periodic Kolmogorov systems,” SIAM Journal on Mathematical Analysis, vol. 13, no. 5, pp. 811-827, 1982. · Zbl 0506.34039 · doi:10.1137/0513056
[4] K. Gopalsamy, “Global asymptotic stability in Volterra’s population systems,” Journal of Mathematical Biology, vol. 19, no. 2, pp. 157-168, 1984. · Zbl 0535.92020 · doi:10.1007/BF00277744
[5] Y. Takeuchi, Global Dynamical Properties of Lotka-Volterra Systems, World Scientific, River Edge, NJ, USA, 1996. · Zbl 0844.34006
[6] J. R. Bence and R. M. Nisbet, “Space-limited recruitment in open systems: the importance of time delays,” Ecology, vol. 70, no. 5, pp. 1434-1441, 1989. · doi:10.2307/1938202
[7] W. G. Aiello and H. I. Freedman, “A time-delay model of single-species growth with stage structure,” Mathematical Biosciences, vol. 101, no. 2, pp. 139-153, 1990. · Zbl 0719.92017 · doi:10.1016/0025-5564(90)90019-U
[8] W. Wang and L. Chen, “A predator-prey system with stage-structure for predator,” Computers & Mathematics with Applications, vol. 33, no. 8, pp. 83-91, 1997. · doi:10.1016/S0898-1221(97)00056-4
[9] S. A. Gourley and Y. Kuang, “A stage structured predator-prey model and its dependence on maturation delay and death rate,” Journal of Mathematical Biology, vol. 49, no. 2, pp. 188-200, 2004. · Zbl 1055.92043 · doi:10.1007/s00285-004-0278-2
[10] X. Song and L. Chen, “Optimal harvesting and stability for a two-species competitive system with stage structure,” Mathematical Biosciences, vol. 170, no. 2, pp. 173-186, 2001. · Zbl 1028.34049 · doi:10.1016/S0025-5564(00)00068-7
[11] S. Liu, L. Chen, G. Luo, and Y. Jiang, “Asymptotic behaviors of competitive Lotka-Volterra system with stage structure,” Journal of Mathematical Analysis and Applications, vol. 271, no. 1, pp. 124-138, 2002. · Zbl 1022.34039 · doi:10.1016/S0022-247X(02)00103-8
[12] X. Zhang, L. Chen, and A. U. Neumann, “The stage-structured predator-prey model and optimal harvesting policy,” Mathematical Biosciences, vol. 168, no. 2, pp. 201-210, 2000. · Zbl 0961.92037 · doi:10.1016/S0025-5564(00)00033-X
[13] W. W. Murdoch, C. J. Briggs, and R. M. Nisbet, Consumer-Resource Dynamics, Princeton University Press, Princeton, NJ, USA, 2003.
[14] T. Zhao, Y. Kuang, and H. L. Smith, “Global existence of periodic solutions in a class of delayed Gause-type predator-prey systems,” Nonlinear Analysis, vol. 28, no. 8, pp. 1373-1394, 1997. · Zbl 0872.34047 · doi:10.1016/0362-546X(95)00230-S
[15] X. Song, L. Cai, and A. U. Neumann, “Ratio-dependent predator-prey system with stage structure for prey,” Discrete and Continuous Dynamical Systems. Series B, vol. 4, no. 3, pp. 747-758, 2004. · Zbl 1114.92056 · doi:10.3934/dcdsb.2004.4.747
[16] H. R. Thieme, “Persistence under relaxed point-dissipativity (with application to an endemic model),” SIAM Journal on Mathematical Analysis, vol. 24, no. 2, pp. 407-435, 1993. · Zbl 0774.34030 · doi:10.1137/0524026
[17] J. K. Hale and P. Waltman, “Persistence in infinite-dimensional systems,” SIAM Journal on Mathematical Analysis, vol. 20, no. 2, pp. 388-395, 1989. · Zbl 0692.34053 · doi:10.1137/0520025
[18] M. Adimy, F. Crauste, and S. Ruan, “Periodic oscillations in leukopoiesis models with two delays,” Journal of Theoretical Biology, vol. 242, no. 2, pp. 288-299, 2006. · doi:10.1016/j.jtbi.2006.02.020
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.